Tapering from 9 mg

I've been on 9 mg for about 2 1/2 weeks now. My neck is stiff in the morning, but after I take my Pred, after an hour or so, I'm fine for the rest of the day. Do I need to be totally pain free before I taper down again? Ahould I split the dosage so I take some Pred later on in the day? Should I go back to 10 mg? I'm not exactly sure when the tapering ahould take place. I've resigned myself to the fact that this will last a number of years, but I don't want to take any more Pred than necessary. Thanks for your time!

2 Replies

oldestnewest
  • Hi,

    Many have some pain/stiffness first thing in morning before Pred takes affect, so that's not that unusual.

    Personally I would stay on each level of Pred for at least a month. You don't need to be 100% pain free, not everybody is, but enough to get on with life.

    There are a couple of ways around the early morning stiffness - some take their tablets very early if they wake -or put the alarm on. The substances that cause the problems are released about 4am, and it takes Pred between 1-2 hours to work. So if you can take it, and then settle down for another hour or so it might work. The other way is to split dose, say 2/3rd am, 1/3rd evening (not too close to bedtime - sleep may be affected) that should help with first thing in morning.

    You could try either of those first, but if neither work then maybe you'll have to up dose.

    The only advice I can give on tapering is only do it when you feel good enough to - not when someone else says you should!

    Take care.

  • All that DL says - but I wouldn't start on another reduction for a few weeks yet and when I would only do 1/2mg. And be watchful. the stiffness now is suggesting you are approaching the point you are looking for: the lowest dose that manages the symptoms as well as the starting dose did.

You may also like...